Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 20, 2013, 4:16 AM MST for Mohave County, Arizona. It took effect at Jun 21, 2013, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2013, 4:16 AM MST (11:16 UTC)
- In effect from
- Jun 21, 2013, 11:00 AM MST
- Expired
- Jun 21, 2013, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5469 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WWUS85 KVEF 201116 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PDT THU JUN 20 2013 .GUSTY SOUTHWEST WINDS ARE EXPECTED TO FORM DURING THE AFTERNOONS AND EVENINGS BOTH TODAY AND FRIDAY. THESE WINDS ALONG WITH THE CONTINUED DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWEST ARIZONA THROUGH THE END OF THE WEEK. AZZ102-202315- /O.NEW.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/ /O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 416 AM MST THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY SOUTHWEST WINDS WILL FORM DURING THE AFTERNOONS AND EVENINGS BOTH TODAY AND FRIDAY. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
6 follow-up statements
554 WWUS85 KVEF 202222 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 322 PM PDT THU JUN 20 2013 .GUSTY SOUTHWEST WINDS ARE EXPECTED TO FORM DURING THE AFTERNOONS AND EVENINGS BOTH TODAY AND FRIDAY. THESE WINDS ALONG WITH THE CONTINUED DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWEST ARIZONA THROUGH THE END OF THE WEEK. AZZ102-211400- /O.CON.KVEF.FW.W.0013.000000T0000Z-130621T0200Z/ /O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 322 PM MST THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH 7 PM THIS EVENING THEN DECREASE. GUSTY WINDS ARE EXPECTED AGAIN LATE FRIDAY MORNING THROUGH THE EARLY EVENING. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
016 WWUS85 KVEF 210145 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 645 PM PDT THU JUN 20 2013 .DRY AND GUSTY SOUTHWEST WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS AGAIN FRIDAY FOR NORTHWEST ARIZONA. AZZ102-211330- /O.EXP.KVEF.FW.W.0013.000000T0000Z-130621T0200Z/ /O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 645 PM MST THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS ARE EXPECTED AGAIN LATE FRIDAY MORNING THROUGH THE EARLY EVENING. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
693 WWUS85 KVEF 211153 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 453 AM PDT FRI JUN 21 2013 .A DISTURBANCE ROTATING AROUND THE BASE OF A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL KICK UP WINDS AGAIN OVER NORTHWEST ARIZONA TODAY WHILE DRY CONDITIONS PERSIST. AZZ102-211900- /O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 453 AM MST FRI JUN 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS ARE EXPECTED AGAIN LATE THIS MORNING THROUGH THE EARLY EVENING. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
513 WWUS85 KVEF 211843 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1143 AM PDT FRI JUN 21 2013 .A DISTURBANCE ROTATING AROUND THE BASE OF A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL KICK UP WINDS AGAIN OVER NORTHWEST ARIZONA THIS AFTERNOON WHILE DRY CONDITIONS PERSIST. AZZ102-220200- /O.CON.KVEF.FW.W.0014.000000T0000Z-130622T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1143 AM MST FRI JUN 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS TO CONTINUE THROUGH THE EARLY EVENING. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
554 WWUS85 KVEF 212220 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PDT FRI JUN 21 2013 .LOW PRESSURE TO THE NORTH WILL CONTINUE TO PRODUCE GUSTY WINDS ACROSS MOHAVE COUNTY ARIZONA THROUGH THIS EVENING. A SECOND AREA OF LOW PRESSURE WILL FORM NEAR THE PACIFIC NORTHWEST RESULTING IN ANOTHER ROUND OF GUSTY WINDS ON SUNDAY. AZZ102-221415- /O.NEW.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/ /O.CON.KVEF.FW.W.0014.000000T0000Z-130622T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 320 PM MST FRI JUN 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS TO CONTINUE THROUGH THE EARLY EVENING. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. * WATCH...IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN ARIZONA FIRE ZONE 102 FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NVZ461-463-464-221415- /O.NEW.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/ LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE-SPRING MOUNTAINS- 320 PM PDT FRI JUN 21 2013 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 461...463 AND 464... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS WILL DEVELOP LATE MORNING AND CONTINUE THROUGH EARLY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LASVEGAS
504 WWUS85 KVEF 220155 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 655 PM PDT FRI JUN 21 2013 .ANOTHER AREA OF LOW PRESSURE WILL FORM NEAR THE PACIFIC NORTHWEST BY SUNDAY RESULTING IN ANOTHER ROUND OF GUSTY WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ102-221400- /O.EXP.KVEF.FW.W.0014.000000T0000Z-130622T0200Z/ /O.CON.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 655 PM MST FRI JUN 21 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS WILL DIMINISH THIS EVENING AND REMAIN BELOW CRITICAL LEVELS THROUGH EARLY SUNDAY MORNING. STRONG GUSTS ARE EXPECTED TO REDEVELOP SUNDAY AFTERNOON. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH BY SUNDAY AFTERNOON.. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. * WATCH...IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN ARIZONA FIRE ZONE 102 FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NVZ461-463-464-221400- /O.CON.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/ LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE-SPRING MOUNTAINS- 655 PM PDT FRI JUN 21 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 461...463 AND 464... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LASVEGAS JA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 20, 2:56 AM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 20, 2:56 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 AM PDT THU JUN 20 2013
.SYNOPSIS...A DRY SOUTHWEST FLOW WILL REMAIN OVER THE AREA INTO NEXT
WEEK WHICH WILL CONTINUE TO BRING BREEZY TO LOCALLY WINDY CONDITIONS
TO THE REGION...ESPECIALLY THROUGH FRIDAY. TEMPERATURES WILL BE
SLIGHTLY BELOW TO NEAR NORMAL INTO THE FIRST OF NEXT WEEK.
&&
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A LOW PRESSURE SYSTEM
CENTERED OVER THE PACIFIC NORTHWEST WITH AN ASSOCIATED TROUGH ACROSS
THE WESTERN STATES WILL REMAIN IN PLACE THROUGH THE REST OF THE WEEK
AND CONTINUE TO KEEP DRY CONDITIONS OVER THE AREA. MINOR IMPULSES
ROTATING THROUGH THE TROUGH WILL CONTINUE TO BRING BREEZY TO LOCALLY
WINDY CONDITIONS TO THE CWA DURING THE AFTERNOONS AND EVENING. THE
UPPER LOW/TROUGH WILL WEAKEN AND SHIFT OUT OF THE AREA ON SATURDAY
AS A WEAK SHORT WAVE RIDGE MOVES OVER THE CWA. THIS WILL RESULT IN
LESSENING WINDS FOR SATURDAY AFTERNOON.
TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL TODAY AND FRIDAY
WITH NEAR NORMAL READINGS EXPECTED BY SATURDAY.
.LONG TERM...BY SUNDAY ANOTHER SYSTEM IS EXPECTED TO MOVE INTO THE
PAC NW AND THEN LIFT NORTHEAST ACROSS THE REGION FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT. IT APPEARS THE BEST FORCING AND MOISTURE WILL
STAY NORTH OF OUR AREA - HOWEVER - A FEW SHOWERS ARE POSSIBLE IN THE
EASTERN SLOPES OF THE SOUTHERN SIERRA AND IN THE WHITE MOUNTAINS ON
MONDAY. GUSTY SOUTH TO SOUTHWEST WINDS ARE ALSO EXPECTED IN THE
AFTERNOON AND EVENING HOURS ON SUNDAY AND ESPECIALLY ON MONDAY. THE
HIGHEST SPEEDS LOOK TO BE ACROSS MOHAVE AND LINCOLN COUNTIES AS WELL
AS NORTHWEST SAN BERNARDINO COUNTY WHERE GUSTS OF 30 TO 40 MPH COULD
OCCUR. HIGH TEMPS SHOULD DROP ABOUT 4-6 DEGREES FROM SUNDAY TO
MONDAY AS THE TROUGH AXIS FLATTENS HEIGHTS AND COOLER AIR ALOFT
MOVES IN. FORECAST TEMPS WERE LOWERED A FEW DEGREES BOTH DAYS.
ALTHOUGH A LARGE AREA OF LOW PRESSURE IS EXPECTED TO SET UP OFF THE
COAST OF BRITISH COLUMBIA ON TUESDAY THE INFLUENCE OF THIS SYSTEM ON
OUR AREA IS NOT EXPECTED TO BE AS GREAT AS AN AREA OF HIGH PRESSURE
ALOFT STARTS TO BUILD NORTH FROM NORTHERN MEXICO. THIS HIGH IS
EXPECTED TO MOVE NORTH TOWARD THE FOUR CORNERS REGION AND STRENGTHEN
BY WEDNESDAY WHEN 500 MB HEIGHTS MAY GET AS HIGH AS 599 DM. THIS
WILL TRANSLATE INTO A WARMING TREND WITH TEMPS CLIMBING TO 5-8
DEGREES ABOVE NORMAL BY WEDNESDAY. WE HAVE BROUGHT THE WARMER END OF
GUIDANCE WHICH MAY NOT BE HIGH ENOUGH. ALTHOUGH THE FLOW ALOFT WILL
INITIALLY BE SOUTHWEST WHICH WILL KEEP US DRY - IT STARTS TO
TRANSITION TO MORE OF A SOUTH TO SOUTHEAST DIRECTION STARTING ON
WEDNESDAY. BOTH THE LONG RANGE GFS AND ECMWF SHOW A TROPICAL SYSTEM
PASSING BY THE GULF OF CALIFORNIA ON TUESDAY WHICH COULD INDUCE A
GULF SURGE. IF THIS HAPPENS WE MAY SAY HELLO TO THE MONSOON SEASON
IN OUR AREA AS EARLY AS THE END OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...MAINLY SOUTH TO SOUTH-SOUTHWEST WINDS ARE
EXPECTED THROUGH TONIGHT. WINDS SHOULD PICK UP AROUND 20Z THURSDAY
TO 10-15 KTS WITH GUSTS OF 15-22 KTS. WINDS SHOULD START TO DECREASE
BETWEEN 06Z AND 09Z FRIDAY. A FEW CLOUDS AOA 25K FEET AT TIMES.
&&
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY SOUTH TO SOUTHWEST WINDS ACROSS THE AREA THROUGH
THIS EVENING - THEN WINDS SHOULD FAVOR MORE TYPICAL DIURNAL
DIRECTIONS TONIGHT. GUSTS OF 15-25 KTS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING WITH THE HIGHEST SPEEDS IN MOHAVE AND LINCOLN
COUNTIES AS WELL AS NORTHWEST SAN BERNARDINO COUNTY. A FEW CLOUDS
AOA 25K FEET AT TIMES.
&&
.FIRE WEATHER...DRY SOUTHWEST FLOW WILL REMAIN OVER THE DISTRICT
THROUGH FRIDAY AS A TROUGH OF LOW PRESSURE CONTINUES OVER THE
WESTERN STATES. THIS WILL CONTINUE TO ALLOW FOR BREEZY TO LOCALLY
WINDY CONDITIONS DURING THE AFTERNOONS AND EVENINGS. THE STRONGEST
WINDS ARE EXPECTED TO BE OVER NORTHWEST ARIZONA. THESE WINDS
COMBINED WITH THE VERY LOW AFTERNOON RELATIVE HUMIDITIES VALUES WILL
CONTINUE TO CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR.
PREVIOUSLY WINDS WERE EXPECTED TO DECREASE ON FRIDAY...HOWEVER...THE
TROUGH IS NOT EXPECTED TO WEAKEN UNTIL SATURDAY. THUS THE RED FLAG
WARNING FOR AZZ102 WHICH IS IN EFFECT FOR TODAY HAS BEEN EXTENDED
INTO FRIDAY TO ACCOUNT FOR THE CONTINUED WINDY AND DRY CONDITIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR AZZ102.
RED FLAG WARNING FROM 11 AM TO 7 PM FRIDAY FOR AZZ102.
CA...NONE.
&&
JENSEN/STACHELSKI
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jun 20, 4:12 AM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 412 AM PDT THU JUN 20 2013 AZZ002-036-CAZ519>527-NVZ014>022-210215- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 412 AM PDT THU JUN 20 2013 /412 AM MST THU JUN 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-210215- NORTHWEST PLATEAU-NORTHWEST DESERTS- 412 AM MST THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING. THESE WINDS ALONG WITH VERY LOW AFTERNOON RELATIVE HUMIDITY WILL COMBINE TO PRODUCE THE POTENTIAL FOR CRITICAL FIRE BEHAVIOR. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY TO WINDY CONDITIONS WILL CONTINUE FRIDAY AFTERNOON WITH CONTINUED DRY CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE CONTINUING CRITICAL FIRE CONDITIONS FOR FRIDAY AFTERNOON AND EVENING. WINDS WILL LESSEN ON SATURDAY AND HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.